Hi Dr. Howell,
I just happened upon your website while searching for effects of Chantix. I too have taken this drug. I had extreme side effects from it from gastrointestinal to psychiatric disorders. At first I was extremely tired. I felt like I was in some kind of fog or something. I also had horrible headaches and body aches. (I was still smoking) The longer I took the drug, the more agitated and crazy I felt. Menstruation has also stopped since taking Chantix. Prior to Chantix I was like clockwork, every 26 days. My last period was in August. This is October. I am 46 years of age and will be 47 in November. I realize that I am at an age that menopause could possibly be starting, however I was always very normal in that department. While on Chantix I also experience extreme hot flashes. I felt as though I may explode at times and I would sweat profusely. It took approximately 3 weeks of being off of Chantix for the hot flashes to go away. At approximately the same time my depression and anxiety has also gone away. I’m feeling much more in focus since off of it. I almost ended my marriage towards the end of Chantix. I was that depressed and anxious. I believe that people are not warned in advance of the things this medication can do to them. It is seen as some kind of magic cure to quit smoking. Yes, it did help me quit smoking until I stopped taking it. I am smoking again. Immediately upon stopping Chantix I went to visit my Dr. I told her all of my side effects and I even told her I thought I was going crazy. I cried while in her office as I had been spending most of my time crying. She prescribed me an antidepressant and never said anything about the Chantix. I felt as though my concerns regarding this medication were being ignored. I never got the prescription for the antidepressant filled. I just waited and hoped for the best as the Chantix got out of my system. I am fine now but I wish others would really check out the side effects listed prior to taking this medication.